MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. ADVANCE® CANAL FILLING STEM EXTENSION 14MM X 140MM; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. ADVANCE® CANAL FILLING STEM EXTENSION 14MM X 140MM; KNEE COMPONENT
Model Number KSP13140
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, surgeon had to do additional surgery on a patient because the femoral component and the stem came uncoupled.Additional information received from surgeon on 8/17/2022: patient had a previous supracondylar femur fracture years ago which had healed in a valgus position.This led to arthritis of the knee.Because of this situation we chose to perform a distal femoral osteotomy to address the malunion and a total knee arthroplasty to address the arthritis.The plan was that the stemmed implant should maintain the correction gained by the osteotomy.The patient did well initially but then noted increasing pain and increasing valgus angulation of the knee.X-rays showed increasing valgus alignment and the stem was coming uncoupled from the femoral component.On (b)(6) 2022, surgery to correct this was a reduction and placement of a lateral locking plate on the femur to maintain alignment and allow healing of the osteotomy.The femoral component and the stem were left in place.The femoral component maintained its fixation on the distal fragment and the stem maintained its position in the im canal.The angulation occurred at the connection between the two.Surgeon also stated: ".The connection between the femoral component and a stem have not maintained a strong connection.I have a friend who is an engineer and used to own a mechanical testing company.He states a morse taper is a very reliable connection.It should not come apart easily and sometimes requires special tools to disengage the joint.".

Brand Name
ADVANCE® CANAL FILLING STEM EXTENSION 14MM X 140MM
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15355650
Report Number3010536692-2022-00314
Device Sequence Number12343040
Product Code JWH
UDI-Device IdentifierM684KSP131401
UDI-PublicM684KSP131401
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K973524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberKSP13140
Device Catalogue NumberKSP13140
Device Lot Number1722620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown